Discussions that mention valium

Inner Ear Disorders board


So, so sorry, Lauren, that it's been so hard lately. This is a real "bear", this vestibular stuff. Someone just asked me this morning if I think I'll ever get better (I've had for a 1 1/2 yr. now), and I thought, "Oh, this is sad!" Amazing that something that is relatively non-life threatening has the ability to totally change life in such an incapacitating way.

I finally was so eager to have a life again that I went ahead with my ENT's offer of 2 mg. valium. (Some drs. will offer another low dose benzodiazapine, Klonopin.) I waiting for almost a year before taking the medicaiton because I was concerned that it would interfere with my compensation process, but I am able to do so much more now, and some days don't need it at all, which tells me I am definitely seeing improvement. I just finally got to the point where I just needed to be able to resume life!

I don't remember what drs. you've seen, what your diagnosis is or if you've been doing VRT, but I can tell you that for me, the low dose valium has been a sanity saver, allowing me to have a much more active, normal life. I will be re-evaluated after 6 months, then will probably begin to taper off. I know that some here may have a problem with the regular ingestion of the benzos, but frankly, life is so short! (I had a breast cancer scare last month, and after going through that, realized that I want to be able to enjoy every day of the life I've been given! You just don't know when it'll be over!!!)

Lauren, please take care - we know exactly how frustrating this is, how horrible for you to be so young and feel so miserable, how much you just want to be able to do the hundreds of things you once took so for granted. My thoughts are with you. XOXOX
Thank you so much for your sweet reply! I am so thankful for these boards b/c beleive me....no one that hasn't has this understands.....that's why this makes you feel so alone b/c your friends and family just don't understand.
I just went to the grocery store w/ my boyfriend...which I try and do everytime he goes just to make sure I practice doing normal things again....and sometimes it just wears on you when you go in again and again and everything is still very strange feeling....I burst out crying looking at the canned vegtables b/c I just can't stand the fact that this is my life now.
I have valium and just have choosen not to take it b/c it just makes me so tired and not want to do anything....but maybe I should just give in and take it. and I agree with life being to short...and some days I have a really good attitude about it and just go on and do things even though I feel weird and tell myself that I will beat this thing! and then other days I just am exhausted from doing simple things that used to come so easy to me and get really down. UUUugghhhhhhh I just feel like enough is enough....so ready to move on and live again!